# SDR CA100614005

- Difficulty date: June 11, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Dhav DHC8102
- Aircraft time: 47,824 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BA080061
- Condition: Failed
- Location: Cabin Lights
- Part time: 48,774 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

THE ACFT WAS ENROUTE.  A PASSENGER SEATED IN SEAT 6D REPORTED SMELLED SMOKE.  THE F/A ALSO NOTICED THE SMOKE ODOR WHICH DISSIPATED QUICKLY.  A SHORT WHILE LATER THE FLIGHT CREW ALSO SMELLED THE SMOKE SMELL BUT IT DISSIPATED WITHIN 2 MINUTES.  THE FLIGHT LANDED UNEVENTFULLY .  MX WAS CALLED TO THE ACFT AND FOUND 1 OF THE OVERHEAD CEILING LIGHTS AT ROW 4, FAILED.  THE LIGHT BULB WAS REMOVED AND THE LIGHT BALLAST DISCONNECTED AND THE LIGHT WAS DEFERRED UNDER THE MEL 33-2.  WHEN THE ACFT REACHED A MX BASE THE LIGHT BALLAST AND BULB WERE REPLACED.  THE LIGHT BALLAST THAT FAILED WAS A PRE-MOD BALLAST, PN BA08006-1, MFG IN 9504 . THESE LIGHT BALLASTS ARE NO LONGER USED IAW AD CF-2004-26R1 AND ARE BEING REPLACED ON AN ATTRITION BASIS. ACFT TSN 48774, CSN 48485.
